Free Consultations *

TOLL FREE: 866-679-2513
KEW GARDENS: 718-577-2573
WOODBURY: 516-681-0250
TO ALL OUR VALUED CLIENTS
We continue to be here for you as we monitor the current COVID-19 health crisis. Futterman, Sirotkin & Seinfeld remains open. Our staff is working remotely and the firm will continue to be functional and operational.

You can reach all of us via email or leave a message on our phone extensions and we will return the calls as quickly as possible.
We are concerned about the health and safety of all of our clients and wish all of you the best during these difficult times.

contact now
Over 60 Years In Queens County
Medical
Malpractice Arrow
Pesonal
Injury Arrow
Real
Estate Arrow
Estate /
Probate Arrow

Anesthesia errors in the operating room

| Oct 2, 2019 | Surgical Errors

When patients are wheeled into the operating room, they place their lives in the hands of trusted surgical professionals. In addition to ensuring the right procedure is performed on the correct patient and confirming that no surgical instruments are left behind in the operating site, it is critical to make sure the patient is given the right anesthesia. Anesthesia errors can lead to permanent injuries, long-term complications and death. Patients may wake up in a paralyzed state during the operation or may fail to wake up once the procedure is finished if they are given the wrong dose of anesthesia. 

Each patient responds differently to anesthesia, and as a result, should be monitored closely throughout the surgical procedure. Among other factors, the dose of medicine given is dependent on the patient’s weight. If the wrong weight is noted, the patient may be given the wrong dose of anesthesia. Furthermore, the anesthesiologist is responsible for watching patient vital signs and adjusting the dose of anesthesia if necessary. If the wrong amount of medication is given, patients have been known to wake-up while they are still being operated on. 

In some cases, patients may be given the wrong medication after the procedure is performed. In one instance, the patient was to receive 150 mg of medication used to stabilize the heart after a cardiac bypass. The anesthesiologist, thinking each vial was filled with 50mg of the medication, gave the patient three vials of the drug. Each vial contained 300mg, however, and the patient suffered permanent brain injuries as a result of the mixup. 

 

 

Archives

Need Answers? Contact Us for a Free Consultation

FindLaw Network